Alert archive / Colorado / Tornado Warnings in 2023

Tornado Warning 20, NWS Pueblo, CO

June 16, 2023Otero County, Colorado

NWS Pueblo, CO issued this tornado warning at Jun 16, 2023, 4:38 PM MDT for Otero County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2023, 4:38 PM MDT (22:38 UTC)
Expired
Jun 16, 2023, 5:15 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Otero County, CO

The radar

The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:22 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WFUS55 KPUB 162238
TORPUB
COC089-162315-
/O.NEW.KPUB.TO.W.0020.230616T2238Z-230616T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
438 PM MDT Fri Jun 16 2023

The National Weather Service in Pueblo has issued a

* Tornado Warning for...
  South central Otero County in southeastern Colorado...

* Until 515 PM MDT.
    
* At 438 PM MDT, a severe thunderstorm capable of producing a tornado
  was located over Timpas, or 18 miles southwest of La Junta, moving
  east at 15 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Otero County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3776 10381 3781 10385 3787 10364 3775 10361
TIME...MOT...LOC 2238Z 260DEG 13KT 3779 10379 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

MG
2 follow-up statements
507 
WWUS55 KPUB 162253
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
453 PM MDT Fri Jun 16 2023

COC089-162315-
/O.CON.KPUB.TO.W.0020.000000T0000Z-230616T2315Z/
Otero CO-
453 PM MDT Fri Jun 16 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTH
CENTRAL OTERO COUNTY...
    
At 453 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Timpas, or 15 miles southwest of La Junta, moving
east at 15 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Otero County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3776 10374 3782 10376 3787 10364 3775 10361
TIME...MOT...LOC 2253Z 260DEG 13KT 3780 10372 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

MG
964 
WWUS55 KPUB 162305
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
505 PM MDT Fri Jun 16 2023

COC089-162315-
/O.EXP.KPUB.TO.W.0020.000000T0000Z-230616T2315Z/
Otero CO-
505 PM MDT Fri Jun 16 2023

...THE TORNADO WARNING FOR SOUTH CENTRAL OTERO COUNTY WILL EXPIRE AT
515 PM MDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
small hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for
Otero County through 530 PM. 

LAT...LON 3776 10374 3782 10376 3787 10364 3775 10361
TIME...MOT...LOC 2305Z 260DEG 13KT 3781 10367 

$$

MG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:17 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
317 PM MDT Fri Jun 16 2023

.SHORT TERM...(This evening through Saturday)
Issued at 316 PM MDT Fri Jun 16 2023

Key Messages:

1) Severe thunderstorms possible across the southeast plains
into the evening, with potential supercells and large hail
along/north of the Highway 50 corridor from Pueblo to Lamar.

2) Flash Flood Watch in effect for southeast Colorado counties along
and north of highway 50 and along and east of I-25 until midnight.

3) Severe risk returns to the I-25 corridor and especially the
southeast plains on Saturday.

Currently, upper level wave lifting out of nrn NM into srn CO
evident on satellite imagery this afternoon, while at the surface
weak/diffuse frontal boundary was located along the Palmer Divide.
While convection has initially been a little slow to develop this
afternoon, radar as of 3 pm was indicating increasing upward motion
across the area with storm coverage beginning to ramp up.
Environment over much of the southeast plains looks favorable
for severe storms into the evening, with CAPE of 1000-1500 J/K and
0-6km shear approaching 50 kts along and east of I-25. Main concern
will be supercells with very large hail along the Highway 50
corridor, along with at least a low risk of tornado, though marginal
low level helicity and relatively high LCLs may limit tornado threat
somewhat. Heavy rainfall also possible with any convection, with
perhaps El Paso County most favored for flooding where soils are
saturated and repeat storms area possible. Bulk of the activity
moves east into Kansas around midnight, with any lingering showers
ending by early Saturday morning.

On Saturday, main upper level trough lifts eastward across the state
during the day, with strong upper forcing for precip over much of
the area. CAPE again rises into the 1000-2000 J/KG range along and
east of the mountains, while 0-6km shear is 40-50 kts.  Models hint
an an earlier onset of convection Sat, with storms clearing the I-25
corridor by 00z and exiting the eastern plains by around 03z. Only
real hindrance to convection would be potential development of
widespread stratus in the wake of Fri night convection, which would
limit amount of available instability, especially El Paso County
where low level upslope winds may keep clouds in longer. SWODY2
has slight risk back into eastern El Paso and Pueblo counties, which
looks reasonable, and supercells with very large hail will again
be possible. Max temps Sat again on the cooler side of average, with
most locations in the 60s/70s.

.LONG TERM...(Saturday night through Friday)
Issued at 316 PM MDT Fri Jun 16 2023

Key Messages:

1) Thunderstorms across the plains Saturday evening, with clearing
skies and cool conditons overnight for the region.

2) Drier and warmer conditions expected for the end of the weekend
and into early next week.

3) Uptick in precipitation for the later part of next week, with
warm temperatures continuing.

Saturday Night: A busy start to the Saturday evening is expected,
with conditions becoming more quiet overnight. Synoptically, a short
wave will being pushing across Colorado during this time. This
feature will have helped sparked thunderstorms closer to the I25
corridor earlier during the day. As this wave treks eastward,
thunderstorms will follow it during late afternoon to early evening
timeframes. Given the environment expected to be in place, with
better moisture, instability, and shear, these storms may be strong
to severe as they push across the far eastern plains and into
Kansas. With that all said, as the aforementioned wave starts to
exit the region by late evening, any precipitation across southern
Colorado is anticipated to dissipate and clearer skies are expected
to prevail for the rest of this period. With clearing skies and
calming winds anticipated, much of the area will cool efficiently.
Most of southern Colorado will fall to slightly below season values.

Sunday - Tuesday: For the end of the weekend and early part of next
week, a quieter set of days is expected weather wise. Ensemble model
guidance is in good agreement about building a ridge of high
pressure over the Colorado/central US during this period. As this
feature expands, synoptic subsidence will increase over the Colorado
region. This sinking air, along with decreasing moisture content,
are anticipated to keep the southern Colorado region much more dry.
The exception to this may be an isolated rain shower or thunderstorm
along the mountains given diurnal upslope patterns during the day.
In addition to drier conditions, a warming trend is expected for the
area. With the ridging in place, coupled with downsloping winds,
much of southern Colorado is expected to warm back to near average
values for this time of year.

Wednesday - Friday: For the later part of the mid-week period, an
uptick in active weather is anticipated for southern Colorado.
Ensemble model guidance remain in relatively good agreement about
the ridge partially beginning to break down as a trough starts
approaching from the west. In response to the approaching trough,
both moisture and lift will start to rise over the area. These
conditons will favor an increase in precipitation coverage across
southern Colorado. In addition to that, strong to severe storms will
possibly be a concern during this period, particularly across the
eastern plains, where model guidance is in solid agreement about a
dryline developing (though where this ultimately develops will play
a huge role on this concern). As for temperatures, not much change
is expected from the earlier part of the week. Much of southern
Colorado is anticipated to hover near average values for this time
of year.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 316 PM MDT Fri Jun 16 2023

Scattered to numerous showers and thunderstorms will move off the
higher terrain and across the adjacent plains through 02z-04z, with
vcts at both KCOS and KPUB. TEMPO tsra at both sites with local MVFR
to even brief IFR conditions in +TSRAGR possible along with
erratic gusty winds up to 50 kts under the stronger cores. Winds
will become northerly as thunderstorms move east of KCOS and KPUB
this evening and overnight. There is the potential for stratus and
possibly even fog at the KCOS and KPUB terminals if heavy rain falls
this afternoon, which could lead to a mix of MVFR and IFR conditions
Saturday morning. Confidence is still low at this point. On
Saturday, vcts returns to both KPUB and KCOS after 18z, with most
activity moving east of the terminals after 21z-22z.

At KALS, VFR the next 24 hrs, with occasionally gusty winds due to
distant convective outflows. May need a vcsh mention after 18z as
upper level low moves overhead.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for COZ084>086-089-093-
095>098.

&&

SHORT TERM...PETERSEN
LONG TERM...SIMCOE
AVIATION...PETERSEN
Hazardous weather outlook, Jun 16, 11:20 AM MDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1120 AM MDT Fri Jun 16 2023

COZ058>089-093>099-171730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1120 AM MDT Fri Jun 16 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Severe thunderstorms are likely today across all of the plains. In
addition to the severe weather threat, flash flooding will also be
possible, especially in the Pikes Peak region, and areas along and
north of highway 50.

Thunderstorms were developing over the higher terrain late this
morning. These storms will continue to intensify and push out onto
the plains by mid afternoon. Initially, the stronger storms will
affect Teller and northern El Paso county during the mid afternoon
time period, and then push south across all of the Pikes Peak
region late this afternoon and early evening.

Thunderstorms coverage is expected to become more widespread over
the remainder of the plains from very late this afternoon and
into the evening hours. Some of the storms may last into the
early morning hours over the far eastern plains.

Several of the thunderstorms later this afternoon and evening
will become strong to severe. Hail up to the size of golfballs,
wind gusts to 70 mph and isolated tornadoes will be possible.

In addition to the severe weather threat, heavy rain is also
likely today. Due to the saturated grounds, it will not take much
for flash flooding to occur, especially in and around the Pikes
Peak region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round to strong to severe storms are expected over the
eastern plains on Saturday afternoon and evening. Damaging winds,
large hail and isolated tornadoes will be possible. Heavy rains
will once again be a threat, and flash flooding will be possible
over the region.

Warmer and drier weather remains in tap for Sunday into early
next week, with a return of afternoon storms across the plains
later next week. Much warmer temperatures will lead to another
surge in runoff from the last of the high mountain snowpack.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

Hodanish

In the hours before

Special weather statement, Jun 16, 3:04 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
304 PM MDT Fri Jun 16 2023

COZ086>088-093-162145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
304 PM MDT Fri Jun 16 2023

...A strong thunderstorm will impact portions of west central Otero,
east central Huerfano, northwestern Las Animas and southeastern
Pueblo Counties through 345 PM MDT...

At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northwest of Delhi, or 36 miles southeast of Pueblo, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Otero,
east central Huerfano, northwestern Las Animas and southeastern
Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3764 10434 3775 10450 3808 10428 3797 10393
TIME...MOT...LOC 2104Z 220DEG 31KT 3779 10436

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jun 16, 3:12 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
312 PM MDT Fri Jun 16 2023

COZ081-082-162200-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
312 PM MDT Fri Jun 16 2023

...A strong thunderstorm will impact portions of northwestern Teller
and western El Paso Counties through 400 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Cripple Creek, or 27 miles west of Colorado
Springs, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Florissant and Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3886 10500 3874 10533 3893 10533 3906 10524
TIME...MOT...LOC 2112Z 225DEG 16KT 3880 10534

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Local storm report, Jun 16, 3:48 PM MDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
348 PM MDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Hail             3 E Monument            39.09N 104.81W
06/16/2023  M1.00 inch       El Paso            CO   Public

&&

MG
Special weather statement, Jun 16, 3:53 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
353 PM MDT Fri Jun 16 2023

COZ083-086-162230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
353 PM MDT Fri Jun 16 2023

...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 430 PM MDT...

At 353 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 10 miles west of Pueblo, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  northern Pueblo and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3821 10482 3833 10495 3850 10473 3834 10447
TIME...MOT...LOC 2153Z 235DEG 19KT 3831 10481

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Jun 16, 4:17 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
417 PM MDT Fri Jun 16 2023

COZ084-085-162300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
417 PM MDT Fri Jun 16 2023

...Strong thunderstorms will impact portions of north central El
Paso County through 500 PM MDT...

At 417 PM MDT, Doppler radar was tracking strong thunderstorms over
northeastern Colorado Springs, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Falcon around 425 PM MDT.
  Black Forest around 435 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3870 10458 3875 10484 3913 10475 3913 10425
TIME...MOT...LOC 2217Z 199DEG 20KT 3891 10470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Jun 16, 4:29 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Fri Jun 16 2023

COZ083-086-162300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
429 PM MDT Fri Jun 16 2023

...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Reservoir, or 7 miles west of Pueblo, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Northern Pueblo around 445 PM MDT.

Other locations in the path of this storm include Pueblo West and
Pinon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3819 10494 3826 10500 3833 10494 3851 10468
      3836 10450
TIME...MOT...LOC 2229Z 224DEG 13KT 3829 10475

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:40 AM MDTFlood WatchPUBBent, Crowley, El Paso, Kiowa, Otero, Prowers and 1 more21 hr
Jun 16, 2:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 16, 3:04 PM MDTSpecial Weather StatementPUBPueblo41 min
Jun 16, 3:09 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller36 min
Jun 16, 3:12 PM MDTSpecial Weather StatementPUBTeller48 min
Jun 16, 3:35 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jun 16, 3:50 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, Las Animas, Otero, Pueblo55 min
Jun 16, 3:53 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 16, 3:59 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jun 16, 4:01 PM MDTTornado WarningPUBOtero, Pueblo17 min
Jun 16, 4:17 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jun 16, 4:29 PM MDTSpecial Weather StatementPUBPueblo31 min
Jun 16, 4:39 PM MDTFlash Flood Warning EmergencyPUBPueblo5 hr
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningPUBPueblo27 min
Jun 16, 4:44 PM MDTSpecial Weather StatementPUBHuerfano46 min
Jun 16, 4:44 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBOtero46 min
Jun 16, 4:56 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jun 16, 4:58 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso62 min
Jun 16, 5:05 PM MDTSpecial Weather StatementPUBEl Paso40 min
Jun 16, 5:07 PM MDTSpecial Weather StatementPUBPueblo23 min
Jun 16, 5:20 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo25 min
Jun 16, 5:27 PM MDTSevere Thunderstorm WarningPUBBent, Otero33 min
Jun 16, 5:30 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas, Otero, Pueblo30 min
Jun 16, 5:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jun 16, 5:42 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 16, 5:43 PM MDTSevere Thunderstorm WarningPUBPueblo32 min
Jun 16, 5:47 PM MDTSpecial Weather StatementPUBOtero28 min
Jun 16, 5:57 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas, Otero, Pueblo33 min

Nearby

Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.